Headaches

  • 2 Replies
  • 6210 Views
*

Offline Danielle

  • Beta Thal Major
  • *****
  • 848
  • Gender: Female
Headaches
« on: April 23, 2006, 10:27:01 AM »
Copied from MSN Thal Forum - Please add your own comments below, if you wish.

I'm going to try and get our threads from the other forum over to this forum, but in the meantime, I found this thread particularly interesting.  I've been experiencing these types of headaches, especially when I'm in need of blood.  It's usually at the back of my head and shoots upward.  Anyone else having these experiences?

-Dee



From: waxonline  (Original Message) Sent: 6/13/2002 5:07 PM

Hello everyone,
 
I have Thal. Major and am 22 years old.  Around 2 or 3 moths ago I started having really severe pounding headaches, mainly at the back of my head.  The headaches seem to get wround the time I need to get transfused.  I was just wondering if anybody else has these headaches or if anybody can tell me why I have suddenly started having them.  Thanks.
 
Wax.


From: dj fenomeno Sent: 6/16/2002 6:10 PM

hey wax I too have these headaches. I have had them now for about 7 years.  For me the headaches are the worst 1 week before my transfusion and 1 week after it. They get worse when I have getting my blood. I get them so bad that they have to put me to sleep with pain killers. I spoke with the heamatologist at my hospital in Toronto and he said that it could have something to do with my hemaglobin level the week before I get transfused. Try keeping your hemaglobin at about 102-105 if possible. You will have to go for transfusions every 3 weeks for a while to build your hemaglobin that  high. They tried that with me, see if it works for you. I did not work for me but maybe your headaches are different thatn mine. Let me know how it works out for you.

Kerry


From: Lisa Sent: 6/18/2002 9:40 PM

Hey Wax and Kerry,

My father had Thalassemia Major and when he was in his 20's he started to get really bad migrain headaches. The doctor seemed to think it was from thalassemia and gave him pills. I remember they used to get so bad that he would have to use washclothes soaked in ice water to help.
 
I also get bad headaches but not migrains. I use ice water on my head too, it helps lessen the pain until the pills kick in.
 
They never told my dad why the thalassemia would make him get these headaches. I will ask my doctor and get back to you. Maybe I can get a doctor's feedback on this.
 
Take Care and talk to you soon.
 
Lisa(poncha)
 

From: dj fenomeno Sent: 6/20/2002 11:18 AM

Hey LISA

I have spoken to many doctors and even seen a few neurologists about my headaches. They don't seem to know what is really causing them. Especially when I am getting my blood they get worse. I too use ice packs on my head. Right before I take my DEMEROL for the pain. I find that if I can knock myself out the headache usually goes away. But sometimes that is not the case. I am going to visit another specialist about this in a few weeks. Once I get some good info I will post it on the board. SO when you going to come to TORONTO to visit us????

KERRY


From: Candace Sent: 6/20/2002 11:27 AM

Brianna has had severe migraines since 18 months of age. We have been told they are not related to the Thal but now that I am reading this topic I am not so sure.
 
~Candace~


From: cicci 50 Sent: 6/20/2002 1:15 PM

Hello everyone,
 
I would like to say my opinion on this discussion over headaches ....... I simply think that a direct relation thalass/headaches is really impossible,or at least very difficult,we have many tousand thalassemic patient around the world and only a few one have headaches !!!!   
 
But I olso think that with thalass you can have bone problems especially on the upper tract of your column and you have to look there for a possible source of your headaches with xray or magnetic cat scanand see if all is in order  .......
 
I can olso say to support my doubt that I know at least 4 or 5 friend without thalass suffering from severe headaches wich the source could not be found !!!! 
 
Thank you for your time and good luck
 
Cicci 50
 

From: m_ali Sent: 6/21/2002 7:58 PM

hi everyone .. since everyone is on the subject of headaches i have had some experience with them too... but i used to get them wen i was nearing my transfusion... cause my hb was low.. some times it was so terrible ,, i would go to bed with a throbbing pain and wake up with it too and that also made me throw up .. they went away once i got transfused and then the cycle started again ..  my doc did all the scans and test but didnt fnd anything .. so he concluded that it was fatigue and low hb that caused them..  that was the time my doc started me out on vitamin  Bcomplex, and that helped me out a lot ,, i dont have those headaches anymore and i dont feel so tired out wen my transfusions are due..

i dont know if this helps.. but since everyone was sharing their experience i thought i would say my share too!!!!!!!! 


From: waxonline Sent: 6/22/2002 10:50 AM

Masuma,
 
Thank you, great help, I will speak to my doctor about it.  Thanks
 
Wax.
« Last Edit: April 23, 2006, 11:17:51 AM by Danielle »

*

Offline §ãJ¡Ð ساجد

  • Beta Thal Major
  • *****
  • 1991
  • Gender: Male
  • اَسّلامُ علیکم Peace be Upon you
    • Islamic Resources
Re: Headaches
« Reply #1 on: April 25, 2006, 06:27:18 AM »
Well, I guess headaches are related to the blood supply to the brain. You could experience them if your HB is low and your brain is not getting enough oxygen.

However my case is different.

I get headaches only when I wake up early in winter(just before dawn for prayers) and it is too cold  :cold. I think that the viscosity of my blood increases in low temp. and has trouble going through the smaller veins of the head(brain). This also should limit the supply to the brain and cause headaches.

Though I am not sure if this is the real fact.
اَسّلامُ علیکم Peace be Upon you
§ãJ¡Ð ®âµƒ
Web Site

Re: Headaches
« Reply #2 on: April 25, 2006, 05:02:54 PM »
HI

My daughter too used to experience a lot of headaches when it was time for transfusions..
But somehow, after using the wheatgrass spray, her headaches have TOTALLY disappeared.

Her doctor used to think it was acidity . Most times she used to wake up with a bad headache and throw up etc.

But with the use of the wheatgrass ( she has been using for 8-9 months now), the headaches have gone. She is much better health now. Her pre-transfusions levels are mostly 8.5-9.. and transfusions are every 5-6 weeks.. she is doing well with this regime.


shikha mitra
« Last Edit: July 15, 2007, 05:29:05 AM by Andy »

 

SMF spam blocked by CleanTalk